Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Limits in the uniform ultrafilters


Authors: Joni Baker and Kenneth Kunen
Journal: Trans. Amer. Math. Soc. 353 (2001), 4083-4093
MSC (2000): Primary 54D80, 54D40
DOI: https://doi.org/10.1090/S0002-9947-01-02843-4
Published electronically: May 22, 2001
MathSciNet review: 1837221
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

Let $u(\kappa)$ be the space of uniform ultrafilters on $\kappa$. If $\kappa$ is regular, then there is an $\mathbf x \in u(\kappa)$which is not an accumulation point of any subset of $u(\kappa)$ of size $\kappa$ or less. $\mathbf x$ is also good, in the sense of Keisler.


References [Enhancements On Off] (What's this?)

  • 1. J. Baker, Ph.D. Thesis, University of Wisconsin, 2001, to appear.
  • 2. A. Dow, Good and OK ultrafilters, Trans. Amer. Math. Soc. 290 (1985) 145-160. MR 86f:54044
  • 3. R. Engelking and M. Kar\lowicz, Some theorems of set theory and their topological consequences. Fund. Math. 57 (1965) 275-285. MR 33:4880
  • 4. H. J. Keisler, Good ideals in fields of sets, Ann. of Math. 79 (1964) 338-359. MR 29:3383
  • 5. K. Kunen, Ultrafilters and independent sets, Trans. Amer. Math. Soc. 172 (1972) 299-306. MR 47:3170
  • 6. K. Kunen, Weak P-points in ${\mathbb N}^{*}$, Colloq. Math. Soc. János Bolyai 23 (1980) 741-749. MR 82a:54046
  • 7. W. Rudin, Homogeneity problems in the theory of Cech compactifications. Duke Math. J. 23 (1956) 409-419. MR 18:324d

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 54D80, 54D40

Retrieve articles in all journals with MSC (2000): 54D80, 54D40


Additional Information

Joni Baker
Affiliation: Department of Mathematics, University of Wisconsin, Madison, Wisconsin 57306
Email: baker@math.wisc.edu

Kenneth Kunen
Affiliation: Department of Mathematics, University of Wisconsin, Madison, Wisconsin 57306
Email: kunen@math.wisc.edu

DOI: https://doi.org/10.1090/S0002-9947-01-02843-4
Keywords: Weak $P$-point, good ultrafilter, mediocre point
Received by editor(s): September 18, 2000
Received by editor(s) in revised form: March 21, 2001
Published electronically: May 22, 2001
Additional Notes: Both authors’ work was partly supported by NSF Grant DMS-9704520. They wish to thank the referee for a number of useful comments.
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society